Alert archive / Mississippi / River Flood Advisories in 2016
River Flood Advisory 10, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Mar 15, 2016, 12:22 PM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Desha County, Arkansas. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2016, 12:22 PM CDT (17:22 UTC)
- Expired
- Mar 17, 2016, 12:17 AM CDT
- In force
- 36 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Desha County, AR, Bolivar County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 175 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River near Arkansas City (ARSA4).
- Action stage
- 36 ft
- Minor stage
- 37 ft
- Moderate stage
- 40 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 15, 11:04 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 15, 11:04 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1104 AM CDT TUE MAR 15 2016 .DISCUSSION...NO BIG CHANGES TO THE FORECAST. HI-RES MODELS SUGGESTING IT MAY NOT GET AS WARM THIS AFTERNOON. TEMPERATURES SO FAR HAS BEEN A LITTLE COOLER THAN EXPECTED. MODELS ALSO SUGGESTING DEWPOINTS WOULD CLIMB INTO THE MID TO UPPER 60S. SLOWED THE WARMING...BUT MAINTAINED MID 80S. THERE WAS A PRETTY GOOD INVERSION THIS MORNING...BUT LOOKING FOR SOME MIXING THROUGH THE AFTERNOON TO BALANCE THE LOW LEVEL MOISTURE. THINKING AREAS IN THE EAST MAY HEAT UP FASTER...SO MADE SOME SMALL ADJUSTMENTS BUT KEPT HIGHS THE SAME. GENERALLY TWEAKED THE HOURLY VALUES FOR CURRENT TRENDS. DID NOT MAKE ANY ADJUSTMENTS BEYOND THIS AFTERNOON. MODELS SEEM TO BE IN AGREEMENT ON THE TIMING OF THE FRONT BUT NOT THE RAIN CHANCES. LAPSE RATES DO NOT LOOK TOO BAD...WILL BE LOOKING AT POPS AND THUNDERSTORM POTENTIAL FOR LATE TONIGHT. ZONES WERE ALREADY OUT. && .AVIATION...THE MORNING STRATUS I-20 AND SOUTH RESULTED IN MVFR CIGS BUT WAS THINNING PER VISIBLE SATELLITE AT 1430Z. VFR CONDITIONS ARE STILL EXPECTED AREAWIDE BY 16Z AND WL CONT THIS AFTN. CLOUDS WILL INCREASE TONIGHT AS A COLD FRONT RACES SOUTHEAST THROUGH THE AREA. ISOLD SHRA/TSRA ACTIVITY WL BE PSBL WITH THE FRONT. BREEZY SW WINDS SUSTAINED BETWEEN 10-15 KNOTS WITH GUSTS AROUND 20 KNOTS ARE EXPECTED THROUGH THIS AFTN. WINDS WILL ESPECIALLY BE GUSTY IN THE DELTA...WHERE SUSTAINED WINDS AROUND 20 KNOTS...GUSTING UPWARDS TO 30 KNOTS...ARE EXPECTED. THESE WILL SUBSIDE THIS EVENING...AND WILL GRADUALLY BECOME NW TONIGHT BEHIND THE COLD FRONT. /19/22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 57 80 54 / 0 10 14 13 MERIDIAN 85 58 79 53 / 0 10 14 13 VICKSBURG 86 57 79 53 / 0 9 13 13 HATTIESBURG 87 64 81 60 / 0 9 17 22 NATCHEZ 86 60 79 58 / 0 9 16 16 GREENVILLE 85 53 76 50 / 0 16 10 9 GREENWOOD 86 52 77 49 / 0 16 11 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7/22
Hazardous weather outlook, Mar 15, 4:26 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 426 AM CDT TUE MAR 15 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-152000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 426 AM CDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TODAY BREEZY CONDITIONS ARE EXPECTED OVER THE DELTA REGION FROM LATE THIS MORNING...THROUGH THE AFTERNOON HOURS. SOUTHWEST WINDS COULD GUST UP TO 35 MPH AT TIMES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ026>033-036>039-042>066-072>074-152000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 426 AM CDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 19 && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:22 PM CDT | River Flood Advisory | JAN | Issaquena, Washington | 36 hr |
| Mar 15, 11:21 AM CDT | River Flood Warning | JAN | Tensas | 24 days |
| Mar 15, 11:21 AM CDT | River Flood Warning | JAN | Catahoula, Concordia, Tensas | 22 days |
Nearby
River Flood Advisories in Mississippi, 2016River Flood Advisories in Arkansas, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.